Alert archive / Wyoming / Tornado Warnings in 2009

Tornado Warning 4, NWS Riverton, WY

July 27, 2009Fremont County, Wyoming

NWS Riverton, WY issued this tornado warning at Jul 27, 2009, 2:19 PM MDT for Fremont County, Wyoming. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2009, 2:19 PM MDT (20:19 UTC)
Expired
Jul 27, 2009, 3:00 PM MDT
In force
41 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 73 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 2:20 PM MDTTSTM WND GST 60South Pass City, WYESTIMATED 50 TO 60 MPH WINDS.
Jul 27, 2:20 PM MDTHAIL 0.88South Pass City, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2009-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2009-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-387 J/kg
Mixed-layer LCL
2142 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KRIW 272019
TORRIW
WYC013-272100-
/O.NEW.KRIW.TO.W.0004.090727T2019Z-090727T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
219 PM MDT MON JUL 27 2009

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...

* UNTIL 300 PM MDT

* AT 217 PM MDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
  A SEVERE THUNDERSTORM WITH STRONG ROTATION 6 MILES EAST OF SOUTH
  PASS CITY...OR 23 MILES SOUTH OF LANDER...MOVING SOUTHEAST AT 35
  MPH.

* THE TORNADO WILL BE NEAR...
  RURAL SOUTHERN FREMONT COUNTY AT 230 PM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS TORNADO...TAKE COVER IN AN INTERIOR
ROOM ON THE LOWEST FLOOR. PROTECT YOUR HEAD AND BODY FROM FLYING
DEBRIS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4238 10796 4228 10816 4245 10884 4261 10874
TIME...MOT...LOC 2019Z 295DEG 32KT 4249 10867

$$
1 follow-up statement
000 
WWUS55 KRIW 272032
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
232 PM MDT MON JUL 27 2009

WYC013-272100-
/O.CON.KRIW.TO.W.0004.000000T0000Z-090727T2100Z/
FREMONT WY-
232 PM MDT MON JUL 27 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR SOUTH
CENTRAL FREMONT COUNTY...

AT 230 PM MDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
OVER SOUTH CENTRAL FREMONT COUNTY...OR 27 MILES SOUTH OF LANDER...
MOVING SOUTHEAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  RURAL SOUTHERN FREMONT COUNTY AT 250 PM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING.

IN ADDITION TO THE THREAT OF A TORNADO...DAMAGING HAIL UP TO GOLF
BALL SIZE AND WINDS IN EXCESS OF 60 MPH CAN BE EXPECTED. GO TO A 
SAFE PLACE NOW

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED 
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4258 10864 4251 10839 4241 10806 4230 10812
      4228 10816 4242 10873
TIME...MOT...LOC 2031Z 293DEG 31KT 4246 10857

$$

SKRBAC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Jul 27, 1:20 PM MDT, 59 minutes earlier.

Area forecast discussion, Jul 27, 1:20 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
120 PM MDT MON JUL 27 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY
STORMS FIRING AROUND AND IN ADVANCE OF THE CLOSED CIRCULATION
NEARING WEST YELLOWSTONE ATTM. DYNAMICS OF THE LOW WILL CONTINUE
TO INCREASE INTO THE EVENING HOURS AS IT SLOWLY MOVES SE ACROSS
THE AREA. POTENTIAL FOR SEVERE THUNDERSTORMS WILL EXIST WELL INTO
THE EVENING...ESPECIALLY IN OUR CENTRAL ZONES EAST OF THE DIVIDE.
PRESSURE GRADIENT WILL CONTINUE TO INCREASE WITH LOWERING
PRESSURES IN THE NRN GREAT BASIN AND AHEAD OF THE SYSTEM IN
CENTRAL WYOMING. ASSOCIATED FRONTAL PUSH WILL MOVE SOUTH INTO THE
EVENING HOURS WITH SATURATED AIRMASS EXPECTED BY MORNING AS LOW
CLOUDS AND AT LEAST SCATTERED SHOWERS...ISOLATED THUNDERSTORMS
LINGER INTO THE MORNING HOURS. BUMPED UP POPS IN THE CENTRAL ZONES
OVERNIGHT AND INTO TUESDAY WITH MOIST NORTHEAST FLOW. NEXT SHORTWAVE
MOVES QUICKLY SOUTH INTO MONTANA TUESDAY...CLIPPING OUR NERN ZONES
BY TUESDAY EVENING WITH A ROUND OF SHOWERS AND ISOLATED
THUNDERSTORMS. INCREASING UPSLOPE WILL DEVELOP EAST OF THE DIVIDE
BEHIND THIS SYSTEM WITH A COOL TO COLD UPSLOPE DAY EXPECTED EAST
OF THE DIVIDE ALONG WITH AREAS OF LIGHT RAIN OR DRIZZLE...
ESPECIALLY NEAR AND IN THE MTNS. TEMPERATURES WILL BE ON THE
DOWNTREND THROUGH WEDNESDAY WITH WEDNESDAY EXPECTED TO BE THE
COLDEST DAY. HIGHS WILL LIKELY STRUGGLE THROUGH THE 50S EAST OF
THE DIVIDE WEDNESDAY WITH SOME AREAS NOT MAKING IT...ESPECIALLY
WHERE LIGHT RAIN CONTINUES OFF AND ON. HAVE CONTINUED THE TREND OF
LOWERING MAX TEMPS ON WEDNESDAY WITH COOLER TEMPS STILL POSSIBLE.
SNOW LEVEL WILL GRADUALLY LOWER TUESDAY NIGHT AND WEDNESDAY TO
AROUND 9000 FEET IN THE WIND RIVER MTNS AND NEAR 7500 FEET IN THE
BIG HORNS AND NRN ABSAROKAS. COOL...CYCLONIC NNW FLOW CONTINUES
ON THURSDAY WITH SOME AFTERNOON SHOWERS OR ISOLATED STORMS POSSIBLE.
THE GFS SHOWS ANOTHER SHORTWAVE MOVING THROUGH WITH THE NAM DOES
NOT. BOTH ARE RATHER LIMITED WITH THEIR MOISTURE AND SHOW NO
CONVECTION FORMING. WILL LEAVE THE 20-30 POPS IN...ESPECIALLY FOR
THE FAVORED NW FLOW AREAS.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
MAIN TREND OF GLOBAL MODELS IN THIS PERIOD IS TO SLOW DOWN OVERALL
PROGRESSION OF HIGHLY AMPLIFIED PATTERN OVER NORTH AMERICA...UPPER
RIDGE ALONG WEST COAST AND DEEP TROUGH OVER CENTRAL/EASTERN U.S.
WYOMING TO REMAIN IN N-NW FLOW THROUGH THE PERIOD WITH MAIN
FORECAST PROBLEM IN TIMING OF INDIVIDUAL SHORTWAVE CLIPPERS AND
ASSOCIATED FRONTS...OF WHICH OPS GFS AND ECMWF HAVE BEEN SHOWING
POOR RUN-TO-RUN CONSISTENCY. MAIN CHANGES TO FORECAST TONIGHT HAS
BEEN TO SLOW DOWN WARMING TREND OVER WEEKEND...KEEPING
TEMPERATURES 5-10F BELOW NORMAL ACROSS THE CENTRAL AND EAST.

ON THURSDAY AND FRIDAY UPPER FLOW BACKS BETWEEN WEDNESDAYS SYSTEM
AND UPSTREAM CLIPPER DIVING SOUTH ACROSS CENTRAL CANADA.
INSTABILITY WILL BE BEST ALONG OLD FRONTAL BOUNDARY ALONG THE
CONTINENTAL DIVIDE WITH STORMS TRACKING SSE ALONG FRONTAL
BOUNDARY.

OVER THE WEEKEND...ECMWF AND GFS SHOW INCREASING SPREAD IN BOTH
THE NORTHERN STREAM CLIPPER SYSTEMS AND UPPER LOW OFF OF THE WEST
COAST UNDERCUTTING RIDGE. FOR WEST AND CENTRAL WYOMING...FORECAST
KEEPS MEAN FRONTAL BOUNDARY AGAINST EAST SLOPES OF THE DIVIDE WITH
BEST CHANCES OF THUNDERSTORMS ALONG THE FRONT...NEAR OR SLIGHTLY
ABOVE NORMAL TEMPERATURES WEST OF THE DIVIDE AND BELOW NORMAL
TEMPERATURES EAST OF THE DIVIDE WITH GFS POSSIBLY TOO STRONG WITH
INDIVIDUAL FRONTS AND ECMWF ON WARM SIDE.

FOR EARLY NEXT WEEK...EXPECT MODELS TO CONTINUE TO TREND SLOWER
WITH PROGRESSION OF THIS HIGH AMPLITUDE BLOCKING PATTERN WITH
TEMPERATURES EAST OF THE DIVIDE EXPECTED TO REMAIN AT LEAST
SLIGHTLY BELOW NORMAL WITH LATE DAY CONVECTION FAVORABLE ALONG
EAST SLOPES OF DIVIDE AND FAVORED AREAS IN NW FLOW.

&&

.AVIATION...
STRONG UPPER LEVEL LOW PRESSURE WILL MOVE ACROSS THE REGION
TONIGHT...AS A SURFACE COLD FRONT MOVES INTO SOUTHERN WYOMING THIS
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WEST OF THE DIVIDE WILL
PRODUCE LOCALIZED MVFR CONDITIONS THROUGH AROUND 03Z. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALIZED MVFR
CONDITIONS EAST OF THE DIVIDE THROUGH 06Z. STRONG TO SEVERE WIND
GUSTS AND LARGE HAIL WILL BE POSSIBLE IN THUNDERSTORMS THIS EVENING
ACROSS THE ENTIRE REGION. WINDS TONIGHT ARE EXPECTED TO BE GENERALLY
LESS THAN 12 KT...EXCEPT ACROSS SOUTHERN WYOMING...WHERE NORTHEAST
TO EAST WINDS COULD GUSTS TO AROUND 20 KT. SURFACE HIGH PRESSURE
WILL MOVE ACROSS WYOMING TUESDAY WITH LIGHT WINDS. RESIDUAL MOISTURE
AND WEAK INSTABILITY IN WESTERN WYOMING COULD PRODUCE ISOLATED
SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON AND EVENING.

&&

.FIRE WEATHER...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING WIDESPREAD
SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA INTO THE EVENING
HOURS. SOME OF THESE STORMS WILL BE QUITE STRONG TO EVEN SEVERE.
THE HIGHEST PROBABILITY OF SEVERE WEATHER WILL BE EAST OF THE DIVIDE.
A GOOD CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
THE NEXT COUPLE DAYS...ESPECIALLY ACROSS THE NORTH...CENTRAL AND
EASTERN SECTIONS. THE SOUTHWEST WILL BE THE DRIEST DURING THIS PERIOD.
TEMPERATURES WILL BE ON THE DOWNTREND THROUGH MIDWEEK WITH INCREASING
MINIMUM RELATIVE HUMIDITIES.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...AEM
AVIATION...SMITH
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 27, 5:00 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT MON JUL 27 2009

WYZ001>020-022>030-281100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE NORTH TO SOUTH ACROSS WYOMING TODAY.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE NORTH
AND CENTRAL...WITH MORE ISOLATED TO SCATTERED ACTIVITY OVER THE
SOUTH AND FAR WEST.  HEAVY RAIN...SMALL HAIL...FREQUENT LIGHTNING
AND WIND GUSTS TO 50 MPH ARE LIKELY.  A FEW STRONG THUNDERSTORMS MAY
PRODUCE LARGE HAIL AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
MUCH OF THE WEEK.  SNOW LEVELS WILL DROP TO NEAR 9000 FEET ACROSS THE
NORTHERN MOUNTAINS BEHIND A COLD FRONT TUESDAY NIGHT AND WEDNESDAY
WITH A FEW INCHES OF SNOW POSSIBLE OVER THE BIG HORN...ABSAROKA AND
WIND RIVER RANGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HAIL AND WIND GUSTS IN EXCESS OF 40 MPH
FROM THUNDERSTORMS TODAY AND TONIGHT. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 27, 1:09 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
109 PM MDT MON JUL 27 2009

WYZ017-018-271945-
LANDER FOOTHILLS-WIND RIVER BASIN-
109 PM MDT MON JUL 27 2009

RAPIDLY DEVELOPING THUNDERSTORMS BETWEEN FORT WASHAKIE AND LANDER
WILL BE TRACKING EAST SOUTHEAST AT 25 MPH TOWARD HUDSON THROUGH 145
PM. EXPECT PEA SIZE HAIL...LOCALLY HEAVY RAINFALL...40 MPH WINDS
AND CLOUD TO GROUND LIGHTNING WITH THIS STORM. SEEK SHELTER AND MOVE
INDOORS WHEN THE STORMS APPROACH.

LIPSON
Special weather statement, Jul 27, 1:22 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
122 PM MDT MON JUL 27 2009

WYZ011-272000-
SOUTHEAST JOHNSON COUNTY-
122 PM MDT MON JUL 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 200 PM
MDT...

AT 122 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR I25 EXIT 280...OR 19 MILES SOUTH OF
BUFFALO...MOVING EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE
WITH THIS STORM.

RESIDENTS IN CENTRAL JOHNSON COUNTY...INCLUDING THE LOCATIONS OF I25
EXIT 280 AND STATE HWY 196 MILE MARKER 280...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 273 AND
284.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4408 10610 4385 10620 4401 10678 4415 10670
TIME...MOT...LOC 1922Z 287DEG 19KT 4407 10663

SMITH
Special weather statement, Jul 27, 1:35 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
135 PM MDT MON JUL 27 2009

WYZ001-002-012-272015-
ABSAROKA MOUNTAINS-TETON AND GROS VENTRE MOUNTAINS-YELLOWSTONE
NATIONAL PARK-
135 PM MDT MON JUL 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT...PARK AND TETON COUNTIES
UNTIL 215 PM MDT...

AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF U.S. HWY 89/287 MILE MARKER
210...OR 18 MILES NORTH OF MORAN JUNCTION...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN EASTERN TETON...NORTHWESTERN FREMONT AND SOUTHERN PARK
COUNTIES...INCLUDING THE LOCATION OF MARIPOSA LAKE...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4421 10999 4396 11001 4402 11060 4420 11058
TIME...MOT...LOC 1935Z 273DEG 17KT 4410 11046

SMITH
Local storm report, Jul 27, 1:45 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
145 PM MDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             7 NE POINT OF ROCKS     41.75N 108.68W
07/27/2009  E0.75 INCH       SWEETWATER         WY   PUBLIC

            HAIL AT LEAST PENNY SIZED FELL BETWEEN 1325 AND 1335L.
            SOME HAIL STONES MAY HAVE BEEN UP TO AN INCH BUT THEY
            WERE NOT MEASURED.

&&

SKRBAC
Special weather statement, Jul 27, 2:01 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
201 PM MDT MON JUL 27 2009

WYZ011-272045-
SOUTHEAST JOHNSON COUNTY-
201 PM MDT MON JUL 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 245 PM
MDT...

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF FORT RENO HISTORICAL
SITE...OR 18 MILES NORTHEAST OF KAYCEE...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE...
  NEAR FORT RENO HISTORICAL SITE BY 225 PM MDT.
  6 MILES NORTHEAST OF SUSSEX BY 230 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

&&

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4353 10613 4390 10657 4403 10640 4378 10601
      4361 10602
TIME...MOT...LOC 2001Z 315DEG 22KT 4390 10639

LIPSON
Special weather statement, Jul 27, 2:11 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
211 PM MDT MON JUL 27 2009

WYZ017>019-272100-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS-WIND RIVER
BASIN-
211 PM MDT MON JUL 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY UNTIL 300 PM
MDT...

AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STATE HWY 135 MILE MARKER 20...OR 23 MILES
NORTHWEST OF JEFFREY CITY...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN EASTERN FREMONT COUNTY...INCLUDING THE LOCATIONS OF
STATE HWY 135 MILE MARKER 20 AND SAND DRAW...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4271 10767 4248 10778 4266 10833 4283 10825
TIME...MOT...LOC 2011Z 289DEG 18KT 4271 10818

SMITH

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:09 PM MDTSpecial Weather StatementRIW51 min
Jul 26, 6:53 PM MDTSpecial Weather StatementRIWJohnson52 min
Jul 26, 6:59 PM MDTSpecial Weather StatementRIWTeton61 min
Jul 26, 7:08 PM MDTSpecial Weather StatementRIWTeton52 min
Jul 26, 8:15 PM MDTSpecial Weather StatementRIWFremont60 min
Jul 26, 9:09 PM MDTSpecial Weather StatementRIWFremont81 min
Jul 26, 9:43 PM MDTSpecial Weather StatementRIWFremont47 min
Jul 26, 10:04 PM MDTSpecial Weather StatementRIWFremont71 min
Jul 27, 12:10 AM MDTSpecial Weather StatementRIWNatrona95 min
Jul 27, 12:42 PM MDTSpecial Weather StatementRIWTeton63 min
Jul 27, 12:51 PM MDTSpecial Weather StatementRIWSublette39 min
Jul 27, 1:06 PM MDTSpecial Weather StatementRIWSweetwater39 min
Jul 27, 1:22 PM MDTSpecial Weather StatementRIWJohnson38 min
Jul 27, 1:26 PM MDTSevere Thunderstorm WarningRIWSweetwater64 min
Jul 27, 1:35 PM MDTSpecial Weather StatementRIWTeton40 min
Jul 27, 2:01 PM MDTSpecial Weather StatementRIWJohnson44 min
Jul 27, 2:11 PM MDTSpecial Weather StatementRIW49 min
Jul 27, 2:41 PM MDTSpecial Weather StatementRIWTeton49 min
Jul 27, 2:45 PM MDTSpecial Weather StatementRIWHot Springs45 min
Jul 27, 2:46 PM MDTSpecial Weather StatementRIW44 min
Jul 27, 2:46 PM MDTSevere Thunderstorm WarningRIWJohnson22 min
Jul 27, 2:50 PM MDTSpecial Weather StatementRIW40 min
Jul 27, 2:59 PM MDTSevere Thunderstorm WarningRIWFremont, Sweetwater61 min
Jul 27, 3:02 PM MDTSpecial Weather StatementRIWNatrona43 min
Jul 27, 3:09 PM MDTSpecial Weather StatementRIWWashakie51 min
Jul 27, 3:26 PM MDTSpecial Weather StatementRIWBig Horn49 min
Jul 27, 3:36 PM MDTSpecial Weather StatementRIWWashakie39 min
Jul 27, 3:39 PM MDTSpecial Weather StatementRIWNatrona51 min
Jul 27, 3:48 PM MDTSevere Thunderstorm WarningRIWFremont, Hot Springs, Natrona, Washakie42 min
Jul 27, 3:55 PM MDTSpecial Weather StatementRIWSweetwater80 min
Jul 27, 3:56 PM MDTAreal Flood AdvisoryRIWNatrona2 hr
Jul 27, 4:27 PM MDTSpecial Weather StatementRIW48 min
Jul 27, 4:32 PM MDTSpecial Weather StatementRIWFremont43 min
Jul 27, 4:35 PM MDTSpecial Weather StatementRIWHot Springs40 min
Jul 27, 4:40 PM MDTSpecial Weather StatementRIWSublette50 min
Jul 27, 4:46 PM MDTSpecial Weather StatementRIWJohnson89 min
Jul 27, 4:55 PM MDTSpecial Weather StatementRIWFremont50 min
Jul 27, 5:01 PM MDTSpecial Weather StatementRIWBig Horn44 min
Jul 27, 5:08 PM MDTSevere Thunderstorm WarningRIWFremont67 min
Jul 27, 5:26 PM MDTSpecial Weather StatementRIWNatrona64 min
Jul 27, 5:30 PM MDTSpecial Weather StatementRIWFremont45 min
Jul 27, 5:51 PM MDTSevere Thunderstorm WarningRIWFremont54 min
Jul 27, 5:53 PM MDTSevere Thunderstorm WarningRIWFremont37 min
Jul 27, 5:55 PM MDTSpecial Weather StatementRIWNatrona50 min

Nearby

Tornado Warnings in Wyoming, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.